Alert archive / Louisiana / Tornado Warnings in 2009

Tornado Warning 131, NWS Shreveport, LA

December 24, 20095 parishes in Louisiana

NWS Shreveport, LA issued this tornado warning at Dec 24, 2009, 7:51 AM CST for 5 parishes in Louisiana. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 24, 2009, 7:51 AM CST (13:51 UTC)
Expired
Dec 24, 2009, 8:45 AM CST
In force
54 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Bienville Parish, LA, Claiborne Parish, LA, Jackson Parish, LA, Lincoln Parish, LA, Union Parish, LA

The radar

The Shreveport radar (KSHV), 106 km from the middle of the area, began a volume at 13:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 24, 8:20 AM CSTTORNADO2 E Shiloh, LAA EF-1 TORNADO WITH WINDS OF 85-90 MPH TOUCHED DOWN ALONG PR 4461 OR BUCK MOORE RD. THIS TORNADO REMAINED ON THE GROUND FOR 6 MILES AS IT CROSSED HIGHWAY 2 AND OVER THE NORTHWEST SECTIONS OF LAKE DARBONNE. NUMEROUS TREES WERE SNAPPED/UPROOTED, WITH THE GREATES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 24, 4:50 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 1.9 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2009-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 471 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2009-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
471 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
471 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSHV 241351
TORSHV
LAC013-027-049-061-111-241445-
/O.NEW.KSHV.TO.W.0131.091224T1351Z-091224T1445Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
751 AM CST THU DEC 24 2009

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
  WESTERN LINCOLN PARISH IN NORTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITIES OF...RUSTON...GRAMBLING...
  WEST CENTRAL UNION PARISH IN NORTH CENTRAL LOUISIANA...
  EAST CENTRAL BIENVILLE PARISH IN NORTHWEST LOUISIANA...
  EAST CENTRAL CLAIBORNE PARISH IN NORTHWEST LOUISIANA...

* UNTIL 845 AM CST

* AT 751 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 14 MILES
  SOUTHWEST OF GRAMBLING...OR 11 MILES NORTHWEST OF JONESBORO...
  MOVING NORTH AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BERNICE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE
STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO
DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...
MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST THURSDAY AFTERNOON
FOR SOUTH CENTRAL ARKANSAS AND NORTHWESTERN LOUISIANA AND EASTERN
TEXAS.

&&

LAT...LON 3292 9274 3283 9247 3228 9278 3234 9295
TIME...MOT...LOC 1351Z 199DEG 40KT 3236 9283

$$

15

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Dec 24, 6:10 AM CST, 1 hour 41 minutes earlier.

Area forecast discussion, Dec 24, 6:10 AM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
610 AM CST THU DEC 24 2009

.DISCUSSION...
HAVE SENT OUT A QUICK UPDATE TO ALLOW FOR WESTERN PORTIONS OF THE
FLASH FLOOD WATCH TO EXPIRE. THE HEAVIEST RAIN HAS MOVED OUT OF
THE WESTERN HALF OF THE CWFA. LIGHT TO MODERATE RAIN IS EXPECTED
TO CONTINUE OVER THIS AREA THROUGH THE NEXT SEVERAL HOURS. BUT
THIS SHOULD NOT POSE ANY ADDITIONAL PROBLEMS SINCE THE HIGHER
RAINFALL RATES REMAIN FURTHER EAST. UPDATED PRODUCTS HAVE ALREADY
BEEN SENT.

&&

.PREV DISCUSSION... /ISSUED 351 AM CST THU DEC 24 2009/

DISCUSSION...
QUITE A LOT TO TALK ABOUT FOR THE FORECAST OVER THE FOUR STATE
REGION THROUGH THE NEXT WEEK...ESPECIALLY OVER THE NEXT 24 HOURS. A
STRONG STORM SYSTEM IS MOVING THROUGH THE REGION TODAY. SURFACE
ANALYSIS THIS MORNING SHOWS THE SURFACE LOW IS OVER NORTHEAST TEXAS
WITH THE COLD FRONT STRETCHING DOWN TO SOUTH OF HOUSTON. SHOWER AND
THUNDERSTORM ACTIVITY HAS BEEN RATHER WIDESPREAD OVER THE FORECAST
AREA...WITH THE MOST INTENSE STORMS CURRENTLY OVER NORTHWEST
LOUISIANA.  A SQUALL LINE IS EXPECTED TO DEVELOP ALONG THE COLD
FRONT OVER THE NEXT FEW HOURS...AND THIS IS BEGINNING TO BE OBSERVED
OVER SOUTHEAST TEXAS EARLY THIS MORNING. THE SURFACE LOW IS EXPECTED
TO GRADUALLY SHIFT TO THE NORTHEAST TODAY. THE COLD FRONT AND
ASSOCIATED SQUALL LINE OF STORMS SHOULD BE LOCATED JUST EAST OF THE
SHREVEPORT AREA BY AROUND SUNRISE...AND SHOULD LEAVE THE EASTERN
PORTIONS OF THE FORECAST AREA BY LUNCHTIME.  HOWEVER THERE WILL BE
SOME LIGHT RAIN LINGERING BEHIND THIS ACTIVITY. SEVERE WEATHER WILL
CONTINUE TO BE POSSIBLE AS THESE INTENSE STORMS AFFECT PORTIONS OF
THE FOUR STATE REGION WITH WIND AND A FEW POSSIBLE TORNADOES
CONTINUING TO BE THE MAIN CONCERN.

BEHIND THE FRONT THE AREA WILL SEE STRONG NORTHWEST WINDS MOVE INTO
THE REGION.  WINDS DURING THE DAY FOR MANY LOCATIONS ARE EXPECTED TO
BECOME SUSTAINED AT OR AROUND 20 KTS...WITH HIGHER GUSTS UP TO 30
KTS POSSIBLE. AS SUCH...A LAKE WIND ADVISORY IS IN EFFECT FOR THE
ENTIRE FORECAST AREA. HAVE EXTENDED THE LAKE WIND ADVISORY TO 06Z
TONIGHT AS WINDS SHOULD CONTINUE INTO LATE THIS EVENING. IT MAY NEED
TO BE EXTENDED EVEN FURTHER IN TIME...BUT WILL LET LATER SHIFTS
MONITOR FOR THIS POSSIBILITY.  WITH THESE WINDS THE AREA WILL SEE A
STRONG PUSH OF COLD AIR INTO THE FOUR STATE REGION. TEMPERATURES ARE
EXPECTED TO DROP INTO THE MID 30S OVER THE NORTHWESTERN PORTIONS OF
THE CWFA BY THIS AFTERNOON...AND ACROSS THE WESTERN HALF OF THE CWFA
BY MID EVENING.  LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE MID
AND LOWER 20S NORTHWEST TO FREEZING SOUTHEAST FOR TONIGHT.

THESE COLDER TEMPERATURES ARE ADVECTING INTO THE CWFA RATHER
QUICKLY. IN THE MEANTIME THERE WILL CONTINUE TO BE MOISTURE WRAPPING
AROUND THE LOW. THIS WILL CONTINUE THROUGH MUCH OF TONIGHT UNTIL THE
UPPER SHORTWAVE KICKS THE SURFACE LOW FURTHER NORTHEAST TO PULL THE
MOISTURE OUT OF THE AREA.  THESE FEATURES COMBINED WILL RESULT
IN RAIN CHANGING OVER TO SNOW BEGINNING THIS AFTERNOON IN THE
EXTREME NORTHWEST AND SPREADING SOUTH AND EAST INTO THIS EVENING.
RIGHT NOW IT LOOKS AS IF LOCATIONS ALONG AND NORTH OF AN EL DORADO
ARKANSAS TO SHREVEPORT LOUISIANA TO JACKSONVILLE TEXAS LINE WILL BE
ABLE TO SEE SNOW...MAYBE A RAIN AND SNOW MIX AROUND THAT LINE AND
SLIGHTLY FURTHER SOUTH. LOCATIONS FURTHER SOUTH SHOULD SEE PRECIP
REMAIN ALL RAIN BEFORE THE MOISTURE KICKS OUT OF THE AREA.  RAIN AND
SNOW SHOULD END FROM SOUTHWEST TO NORTHEAST DURING THE EVENING AND
OVERNIGHT HOURS.  MOST LOCATIONS SHOULD SEE THIS ACTIVITY ENDING BY
MIDNIGHT TONIGHT.  HOWEVER...A FEW LOCATIONS OVER THE EXTREME
NORTHERN PORTIONS OF THE CWFA WILL SEE SNOW COME TO AN END BY
DAYBREAK CHRISTMAS DAY.  WITH ALL OF THIS IN MIND...WE HAVE ISSUED A
WINTER STORM WARNING FOR SNOWFALL AMOUNTS RANGING FROM 4-6 INCHES
FOR OUR FIVE EXTREME NORTHWESTERN COUNTIES. HAVE ALSO ISSUED A
WINTER WEATHER ADVISORY FOR ACCUMULATIONS OF AN INCH OR MORE FOR
LOCATIONS ALONG AND NORTH OF A TYLER TEXAS TO TEXARKANA ARKANSAS TO
ROSSTON ARKANSAS. FURTHER SOUTH...IF ANY ACCUMULATIONS OCCUR IT WILL
BE LESS THAN AN INCH.

ALL OF THIS ACTIVITY WILL COME TO AN END BY DAYBREAK CHRISTMAS DAY.
HIGH PRESSURE WILL BEGIN TO BUILD INTO THE REGION TO GIVE DRIER
WEATHER FOR CHRISTMAS DAY THROUGH THE WEEKEND.  TEMPERATURES WILL
REMAIN ON THE COLD SIDE WITH LOWS EXPECTED TO BE AROUND FREEZING
EACH NIGHT.  HIGHS DURING THIS TIME PERIOD SHOULD REMAIN IN THE
LOWER 50S OR COOLER.

THINGS BEGIN TO BECOME INTERESTING AGAIN FOR THE BEGINNING TO MIDDLE
OF NEXT WEEK.  A WEAK DISTURBANCE IS EXPECTED TO PASS THROUGH THE
SOUTHERN STREAM FOR THE MIDDLE OF THE WORK WEEK.  A SURFACE LOW IS
EXPECTED TO DEVELOP OVER THE NORTHERN GULF ON TUESDAY AND GRADUALLY
SHIFT EAST THROUGH WEDNESDAY. THIS WILL BRING INCREASING RAIN
CHANCES FOR TUESDAY THROUGH WEDNESDAY. WHAT IS INTERESTING IS THAT
LOW TEMPERATURES DURING THIS TIME PERIOD COULD BE AROUND FREEZING.
THIS COULD BRING SOME SORT OF WINTRY PRECIP FOR AT LEAST THE
NORTHERN HALF OF THE CWFA DURING THE NIGHT PERIODS AS THIS SYSTEM
PASSES THROUGH THE AREA.  TIMING AND DETAILS OF THIS SYSTEM ARE
STILL A BIT UNCERTAIN AS THERE CONTINUES TO BE SOME DISAGREEMENTS
BETWEEN MODELS.  FOR NOW HAVE INCLUDED A RAIN AND SNOW MIX FOR THE
NORTHERN HALF OF THE CWFA.  BUT THIS SYSTEM WILL NEED TO BE CLOSELY
MONITORED FOR TRENDS OVER THE NEXT FEW DAYS. /22/

AVIATION...
WHAT A DAY ON THE AVIATION DESK. CURRENTLY DEALING WITH WIDESPREAD
THUNDERSTORM ACTIVITY ACROSS MOST OF THE TERMINAL SITES BUT WE ARE
STARTING TO SEE A BREAK ACROSS THE NE TX TERMINALS AT THIS TIME.
THIS MAY BE TEMPORARY AS FRONTAL BOUNDARY EXTENDS FROM EAST OF GYI
TO NEAR TRL AND CRS DOWN TO CLL WITH NEW DEVELOPMENT DEVELOPING
ALONG THE COLD FRONT ITSELF. MAY NEED TO PREVAIL TSTMS ACROSS
MLU/ELD TERMINALS BY TAF TIME BUT THIS WILL DEPEND ON JUST HOW MUCH
COVERAGE IS ONGOING AT 11Z. WILL COVER ANY ADDITIONAL TSTMS WITH A
TEMPO GROUP THIS MORNING JUST EAST OF THE COLD FRONT. VERY STRONG
WINDS WILL BE SEEN IN THE WAKE OF THIS FRONT WITH SUSTAINED WINDS 15
TO 20 KTS WITH GUSTS UPWARDS 30KTS. UPPER LOW EXPECTED TO TAKE A
TRACK NEAR THE I-30 CORRIDOR THIS EVENING/OVERNIGHT AND GIVEN THE
COLD AIR ADVECTION THROUGHOUT THE DAY INTO THE NIGHT AND THE WRAP
AROUND MOISTURE IN ASSOCIATION WITH THE TROUGH...WILL LIKELY SEE A
BAND OF SNOW ACROSS THE NORTHERN THIRD OF NORTHEAST TEXAS INTO
SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. WILL PROBABLY MENTION
SOME SNOW AT THE TYR/GGG TERMINALS BUT WILL DEFINITELY ADD SNOW TO
THE TXK TERMINAL NEAR 00Z. WRAP AROUND SNOW ENDS LATE TONIGHT.
/13/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  58  30  46  29  51 /  90  40   0  10  10
MLU  62  32  48  28  51 / 100  40  10  10  10
DEQ  52  25  43  25  45 / 100  70   0  10  10
TXK  55  28  42  29  48 / 100  40   0  10  10
ELD  59  30  46  28  51 / 100  40  10  10  10
TYR  51  25  44  29  49 /  80  40   0  10  10
GGG  54  27  46  27  50 /  80  40   0  10  10
LFK  55  28  50  27  53 /  70  20   0  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070>073.

     FLASH FLOOD WATCH UNTIL 9 AM CST THIS MORNING FOR THE FOLLOWING
     ZONES: ARZ061-072-073.

     WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 6 AM CST FRIDAY
     FOR THE FOLLOWING ZONES: ARZ050-051-059.

     WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM CST
     FRIDAY FOR THE FOLLOWING ZONES: ARZ060-061-070-071.

LA...LAKE WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING
     ZONES: LAZ001>006-010>014-017>022.

     FLASH FLOOD WATCH UNTIL 9 AM CST THIS MORNING FOR THE FOLLOWING
     ZONES: LAZ003>006-011>014-018>022.

OK...LAKE WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING
     ZONES: OKZ077.

     WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 6 AM CST FRIDAY
     FOR THE FOLLOWING ZONES: OKZ077.

TX...LAKE WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.

     WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 6 AM CST FRIDAY
     FOR THE FOLLOWING ZONES: TXZ096.

     WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM CST
     FRIDAY FOR THE FOLLOWING ZONES:
     TXZ097-108>112-124>126-136-137.

&&

22
Hazardous weather outlook, Dec 24, 6:04 AM CST, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
604 AM CST THU DEC 24 2009

ARZ072-073-LAZ001>006-010>014-017>022-TXZ137-138-149>153-165>167-
251215-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-GREGG-HARRISON-CHEROKEE-
RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
604 AM CST THU DEC 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

STRONG AND SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH
THE REMAINDER OF THE MORNING AS A STRONG STORM SYSTEM DRAGS A COLD
FRONT THROUGH THE FOUR STATE REGION. A SQUALL LINE ALONG THE COLD
FRONT WILL MOVE THROUGH THE REGION THROUGH THE REMAINDER OF THE
MORNING. THE PRIMARY RISK WITH THESE STORMS WILL BE DAMAGING
WINDS AND HEAVY RAIN. HOWEVER...ISOLATED TORNADOES WILL ALSO BE
POSSIBLE.

HEAVY RAINFALL FROM 3 TO 4 INCHES...WITH LOCALLY HIGHER
AMOUNTS...WILL CONTINUE TO BE POSSIBLE WITH THIS ACTIVITY. THIS
RAINFALL COULD LEAD TO FLOODING PROBLEMS...ESPECIALLY FOR LOW
LYING AND POOR DRAINAGE AREAS.

THE SQUALL LINE IS EXPECTED TO MOVE EAST OUT OF THE REGION BY
LUNCHTIME.

IN ADDITION...STRONG GUSTY WINDS WILL BE POSSIBLE BEHIND THE COLD
FRONT. SUSTAINED WINDS BETWEEN 15 AND 25 MILES PER HOUR WITH
HIGHER GUSTS UP TO 35 MILES PER HOUR WILL BE POSSIBLE THROUGH THE
DAY AND INTO THIS EVENING. WINDS WILL BEGIN TO DIMINISH DURING THE
OVERNIGHT HOURS TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE
NEEDED THROUGH THE REMAINDER OF THE MORNING.

ARZ050-051-059-OKZ077-TXZ096-251215-
SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-RED RIVER-
604 AM CST THU DEC 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

STRONG GUSTY WINDS WILL BE POSSIBLE BEHIND A COLD FRONT THAT IS
MOVING THROUGH THE FOUR STATE REGION TODAY. SUSTAINED WINDS
BETWEEN 15 AND 25 MILES PER HOUR WITH HIGHER GUSTS UP TO 35 MILES
PER HOUR WILL BE POSSIBLE THROUGH THE DAY AND INTO THIS EVENING.
WINDS WILL BEGIN TO DIMINISH DURING THE OVERNIGHT HOURS TONIGHT.

MUCH COLDER TEMPERATURES WILL MOVE INTO THE REGION BEHIND THE COLD
FRONT...BRINGING NEAR FREEZING TEMPERATURES TO THIS AREA BY THIS
AFTERNOON. AS A RESULT...AREAS OF RAIN WILL TRANSITION TO SNOW BY
THIS AFTERNOON. THIS IS EXPECTED TO LAST WELL INTO THE EVENING AND
OVERNIGHT HOURS. SNOW COULD BE MODERATE TO HEAVY AT TIMES...WITH
AVERAGE ACCUMULATIONS OF 3 TO 5 INCHES EXPECTED GENERALLY FOR
AREAS ALONG AND NORTH OF A NASHVILLE ARKANSAS TO CLARKSVILLE TEXAS
LINE. SNOW WILL COME TO AN END BY SUNRISE FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS
SHOULD NOT BE NEEDED THROUGH TONIGHT.

ARZ060-061-070-071-TXZ097-108>112-124>126-136-251215-
HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-
604 AM CST THU DEC 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

STRONG GUSTY WINDS WILL BE POSSIBLE BEHIND A COLD FRONT THAT IS
MOVING THROUGH THE FOUR STATE REGION TODAY. SUSTAINED WINDS
BETWEEN 15 AND 25 MILES PER HOUR WITH HIGHER GUSTS UP TO 35 MILES
PER HOUR WILL BE POSSIBLE THROUGH THE DAY AND INTO THIS EVENING.
WINDS WILL BEGIN TO DIMINISH DURING THE OVERNIGHT HOURS TONIGHT.

MUCH COLDER TEMPERATURES WILL MOVE INTO THE REGION BEHIND THE COLD
FRONT...BRINGING NEAR FREEZING TEMPERATURES TO THIS AREA BY THIS
EVENING. AS A RESULT...AREAS OF RAIN WILL TRANSITION TO SNOW BY
THIS EVENING. THIS IS EXPECTED TO LAST THROUGH THE EVENING AND
INTO OVERNIGHT HOURS. SNOW COULD BE MODERATE AT TIMES...WITH
AVERAGE ACCUMULATIONS OF 1 TO 2 INCHES EXPECTED GENERALLY FOR
AREAS ALONG AND NORTH OF A HOPE ARKANSAS TO TYLER TEXAS LINE.
SNOW WILL COME TO AN END BY SUNRISE FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY
BE NEEDED THROUGH THE REMAINDER OF THE MORNING.

In the hours before

Local storm report, Dec 24, 7:02 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
702 AM CST THU DEC 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 AM     TORNADO          8 WNW PROVENCAL         31.70N 93.33W
12/24/2009                   NATCHITOCHES       LA   LAW ENFORCEMENT

            DAMAGE REPORTED TO A HOME IN MARTHAVILLE. NO REPORT OF
            INJURIES AT THIS TIME.

&&

MBERRY
Local storm report, Dec 24, 7:10 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
710 AM CST THU DEC 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 AM     FLASH FLOOD      EL DORADO               33.22N 92.66W
12/24/2009                   UNION              AR   LAW ENFORCEMENT

            NUMEROUS ROADS UNDERWATER ACROSS THE COUNTY INCLUDING
            335...172 AND MOUNT HOLLY ROAD.

&&

MBERRY
Local storm report, Dec 24, 7:21 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
721 AM CST THU DEC 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 AM     FLASH FLOOD      MAGNOLIA                33.27N 93.24W
12/24/2009                   COLUMBIA           AR   LAW ENFORCEMENT

            NUMEROUS ROADS UNDERWATER ACROSS THE COUNTY.

&&

MBERRY
Local storm report, Dec 24, 7:24 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
724 AM CST THU DEC 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 AM     FLASH FLOOD      BIENVILLE               32.36N 92.98W
12/24/2009                   BIENVILLE          LA   LAW ENFORCEMENT

            NUMEROUS ROADS UNDERWATER AND CLOSED ACROSS THE PARISH.

&&

MBERRY
Local storm report, Dec 24, 7:27 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
727 AM CST THU DEC 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 AM     FLASH FLOOD      HOMER                   32.79N 93.06W
12/24/2009                   CLAIBORNE          LA   LAW ENFORCEMENT

            NUMEROUS PARISH ROADS UNDERWATER.

&&

MBERRY
Local storm report, Dec 24, 7:43 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
743 AM CST THU DEC 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 AM     FLASH FLOOD      COUSHATTA               32.02N 93.34W
12/24/2009                   RED RIVER          LA   LAW ENFORCEMENT

            NUMEROUS REPORTS OF ROADS UNDERWATER AND CLOSED ACROSS
            THE PARISH.

&&

MBERRY

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 9:25 PM CSTTornado WarningSHVCaddo50 min
Dec 23, 9:29 PM CSTFlash Flood WarningSHVCaddo3 hr
Dec 24, 12:15 AM CSTFlash Flood WarningSHVCaddo, De Soto, Sabine3 hr
Dec 24, 12:23 AM CSTTornado WarningSHVCaddo, De Soto41 min
Dec 24, 12:41 AM CSTFlash Flood WarningSHVCaddo4 hr
Dec 24, 1:51 AM CSTSevere Thunderstorm WarningSHVDe Soto, Sabine39 min
Dec 24, 2:08 AM CSTTornado WarningSHVSabine37 min
Dec 24, 2:35 AM CSTFlash Flood WarningSHVBienville, Bossier, Caddo, De Soto, Natchitoches, Red River and 2 more3 hr
Dec 24, 2:41 AM CSTTornado WarningSHVSabine49 min
Dec 24, 2:48 AM CSTTornado WarningSHVBossier, Webster27 min
Dec 24, 2:54 AM CSTSevere Thunderstorm WarningSHVDe Soto, Natchitoches, Red River, Sabine51 min
Dec 24, 3:03 AM CSTTornado WarningSHVBienville, De Soto, Natchitoches, Red River, Webster42 min
Dec 24, 3:18 AM CSTTornado WarningSHVSabine42 min
Dec 24, 3:23 AM CSTTornado WarningSHVDe Soto, Natchitoches, Red River, Sabine37 min
Dec 24, 3:37 AM CSTFlash Flood WarningSHVBienville, Claiborne, Lincoln, Union, Webster4 hr
Dec 24, 4:17 AM CSTTornado WarningSHVDe Soto, Natchitoches, Sabine43 min
Dec 24, 4:21 AM CSTTornado WarningSHVBienville, Claiborne, Lincoln, Webster39 min
Dec 24, 4:28 AM CSTSevere Thunderstorm WarningSHVBienville, Jackson, Natchitoches, Red River, Winn47 min
Dec 24, 4:54 AM CSTSevere Thunderstorm WarningSHVBienville, Claiborne, Lincoln, Union51 min
Dec 24, 4:59 AM CSTSevere Thunderstorm WarningSHVDe Soto, Sabine46 min
Dec 24, 5:21 AM CSTSevere Thunderstorm WarningSHVBienville, Natchitoches, Red River39 min
Dec 24, 5:24 AM CSTTornado WarningSHVBienville, Natchitoches, Red River51 min
Dec 24, 5:27 AM CSTTornado WarningSHVCaldwell, LaSalle63 min
Dec 24, 5:32 AM CSTFlash Flood WarningSHVBienville, Claiborne, Lincoln, Union4 hr
Dec 24, 5:40 AM CSTTornado WarningSHVBienville, Lincoln50 min
Dec 24, 5:54 AM CSTFlash Flood WarningSHVBienville, De Soto, Natchitoches, Red River, Sabine4 hr
Dec 24, 6:14 AM CSTSevere Thunderstorm WarningSHVBienville, Claiborne, Lincoln46 min
Dec 24, 6:18 AM CSTTornado WarningSHVNatchitoches42 min
Dec 24, 6:49 AM CSTSevere Thunderstorm WarningSHVClaiborne, Lincoln, Union56 min
Dec 24, 6:53 AM CSTTornado WarningSHVBienville, Natchitoches, Red River52 min
Dec 24, 7:18 AM CSTTornado WarningSHVBienville, Claiborne, Lincoln, Union42 min
Dec 24, 7:30 AM CSTSevere Thunderstorm WarningSHVBienville, Jackson, Lincoln45 min
Dec 24, 7:33 AM CSTSevere Thunderstorm WarningSHVUnion42 min
Dec 24, 9:23 AM CSTSevere Thunderstorm WarningSHVCaldwell, Ouachita37 min
Dec 24, 12:02 PM CSTRiver Flood WarningSHVBienville, Bossier, Webster6 days
Dec 24, 12:02 PM CSTRiver Flood WarningSHVBienville, Bossier, Red River, Webster6 days
Dec 24, 12:30 PM CSTRiver Flood WarningSHVBienville, Bossier7 days

Nearby

Tornado Warnings in Louisiana, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.